MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-14-40-3D
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure to treat neurovascular abnormalities, specifically arteriovenous malformations or fistulae, using the concerto 3d 14mm x 40cm coil detached during repositioning.The coil experienced separation, breakage, or premature detachment, and the pushwire was bent or broken.The coil was removed from the patient by pulling the rebar catheter.The physician repositioned the coil once and rotated the delivery pusher during the procedure, with a continuous flush administered.There was no friction or difficulty during delivery.There were no surgical or medicinal interventions required.No patient complications have been reported as a result of this event.There patient's blood flow and vessel tortuosity were normal.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the event was not determined.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: vis (m-78210), 203cm ruler (m-83361) document used: n/a as found condition (condition of returned device): a concerto coil and a rebar-18 catheter were returned for analysis within a shipping box; within sealed biohazard pouch and within an opened plastic bag.The concerto implant coil was returned without introducer sheath.Visual inspection/damage location details: (pli-10) the concerto implant coil pushwire was found to be kinked at ~24.8cm and bent at ~92.4cm from proximal end.The coin was found against lumen stop.The implant coil was found to be broken and stuck within distal tip of returned rebar-18 catheter.The implant coil was found to be stretched, damaged and clotted with what appeared to be blood.The implant coil was unable to be removed.No other anomalies were observed.(pli-20) no device malfunction was reported with the rebar-18 catheter.The total length of the rebar-18 micro catheter was measured to be ~161.5cm.The useable length of the rebar-18 micro catheter was measured to be ~154.9cm which is within specification.No issues were found with the rebar-18 micro catheter hub.The catheter body was found to be kinked at ~38.9cm from distal tip.The concerto implant coil was found to be extending from the rebar-18 distal tip.The coil was unable to be removed as it was found to be stuck.The distal tip was found to be damaged.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was unable to be confirmed as the implant coil was found to be broken and not detached.Possible causes for broken coil are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, or user advances the coil against resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21576685
Report Number2029214-2025-00635
Device Sequence Number18199106
Product Code KRD
UDI-Device Identifier00847536045323
UDI-Public00847536045323
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-14-40-3D
Device Catalogue NumberPV-14-40-3D
Device Lot NumberB761465
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer03/12/2025
04/16/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/07/2025
05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale